Connect with others who understand.

sign up log in
About MyEpilepsyTeam

Lamictal Itching

Lamictal Itching

Hi, I started taking Lamictal 3 months ago which was added to Topamax (which I already took), it was increased 25 mg weekly until I reached 100mg 2X a day. This was done as they weaned me off of Keppra (which I hated) because I had a serious increase in seizures in the 9 months prior. Anyway, Lamictal and Topamax have been great I am back to my old self. When I first started Lamictal I had many of the typical side effects which I always expect taking a new AED. Present time, the side effects are… read more

A MyEpilepsyTeam Member said:

Yes Lamictal only side affects I found dry mouth at night, chapstick for lips and often seems dry skin.
I think stay away from shower gels and stuff like that really helps and drinking plenty of water.
I take it about 15 years now so still doing good.

edited, originally posted 16 days ago
A MyEpilepsyTeam Member said:

So is it possible your skin 3 months ago was dormant? And now that we are in late May, could it be that your skin is adapting to the change in the environment? Back when i used to take Lamictal for about 4-5 years, it did not matter what season it was i would always have an itch somewhere. Turns out it was a combination of eczema and Lamictal. The drug was removed, but i still struggle with my skin and i am always very dry and sensitive and an occasional rash. I am sure it has something to with epilepsy but have no way of proving it.

posted 17 days ago
A MyEpilepsyTeam Member said:

Lamictal was the first drug for me and I started itching all over I couldn’t handle it so I got took off that and put on tegretol I suffer from eczema also so moisturising your skin is good taking antihistamines is good I take that for hayfever and itchy skin I can scratch my skin until it breaks or bleeds I’ve already scratched my arm rubbed my breast it’s scratches on my arm and it worse on my two breasts because I rubbed I didn’t take an antihistamine to stop the itching it could be the dryness in your home x x

posted 17 days ago
A MyEpilepsyTeam Member said:

Zonisamide gives dry mouth too!

posted 16 days ago
A MyEpilepsyTeam Member said:

I just find this odd as I have never had an itch problem with meds, or have been an allergy sufferer...it's just weird. I'm going to get some anti itch cream and maybe some Benadryl and see if that works. Thanks for the feed back!

posted 17 days ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in